Texas, 2006Flash Flood in Texas, May 31, 2006
May 31, 2006 · NWS CRP · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 31, 7:15 PM CST, 4 hours 30 minutes earlier.
Area forecast discussion, May 31, 7:15 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
815 PM CDT WED MAY 31 2006
.UPDATE...OTHER THAN A CLUSTER OF SHOWERS OFFSHORE AND EXTENDING
INLAND NEAR ROCKPORT AND REFUGIO...RADAR PRETTY QUIET ATTM. PESKY
TROUGH OVER THE OFFSHORE WATERS THAT MODELS HAVE HAD SUCH A TIME
TIME FIGURING OUT...IS ONCE AGAIN PROGGED TO MOVE FURTHER WEST
OVERNIGHT. ALTHOUGH THE MODELS HAVE BEEN OVERDOING THE WESTWARD
MOVEMENT OF THIS SYSTEM...IT HAS DEFINITELY MOVED MUCH CLOSER TO
THE COAST AND EXPECT MORE SHOWER AND THUNDERSTORM ACTIVELY TO
DEVELOP TONIGHT INTO THURSDAY. APPEARS ANY HEAVY RAINFALL TONIGHT
SHOULD BE LOCALIZED AND DECIDED TO LET THE FLASH FLOOD WATCH
EXPIRE. ALSO LOWERED POPS THE RANGE FROM LIKELY ALONG THE IMMEDIATE
COAST AND OFFSHORE TO 20 PERCENT FAR WRN ZONES...ONLY MENTIONING
HEAVY RAINFALL POSSIBILITY ALONG THE COAST AND OFFSHORE AFTER
MIDNIGHT. TENDED FOR MORE ACTIVITY DURING LATE NIGHT PERIOD WHEN
CONVECTION SHOULD REDEVELOP ALONG THE COAST. ALSO MADE MINOR
TWEAKS TO WINDS AND CLOUDS.
&&
.MARINE...WITH THE SFC TROUGH RIGHT ALONG THE COAST...WINDS NOT AS STRONG
TONIGHT AS PREVIOUS FEW NIGHT. EXPECT FLOW TO GENERALLY REMAIN IN
10 TO 15 KNOT RANGE.
&&
.AVIATION...CHALLENGE IN TAFS IS THE TIMING OF THE PRECIP. MODELS
(MAINLY GFS) PROG STRONG COASTAL CONVERGENCE 06Z THRU 18Z NR KCRP.
HAVE PUT IN CATEGORICAL PRECIP KCRP THRU 19Z...AT KALI 15Z THRU
19Z...AND KVCT 13Z THRU 22Z. AT KLRD...ONLY HAVE CATEGORICAL POPS
AFT 20Z. HAVE THUNDER IN TAFS AFTER 13Z...AS FEEL THAT DAYTIME
HEATING WILL BE NEEDED FOR SCATTERED/NUMEROUS THUNDER (ISOLD THUNDER
PSBL BFR THAT). EXPECT MVFR CIGS TO FORM THIS EVENING...THEN MVFR
CIGS WITH THUNDER MOST LOCATIONS. AS TROF MOVES TOWARD COAST...WINDS
SHOULD BECOME NE OR N...WITH WINDS BCMG ELY IN THE AFTN ALL BUT KLRD
WHICH SHOULD RMN NE WITH LOW EAST OF AREA.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
MJG...UPDATE
GW...AVIATION
Hazardous weather outlook, May 31, 4:44 AM CST, 19 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
544 AM CDT WED MAY 31 2006
GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
544 AM CDT WED MAY 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS PORTIONS OF SOUTH TEXAS TODAY...MAINLY NORTHEAST OF
INTERSTATE 37. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DUE TO THE
TROPICAL NATURE OF THE AIRMASS AND SLOW MOVEMENT OF SOME OF THE
STORMS. A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH THIS EVENING
FOR ARANSAS...CALHOUN...GOLIAD...REFUGIO AND VICTORIA COUNTIES.
IN ADDITION...SOME OF THESE STORMS ACROSS SOUTH TEXAS THIS
AFTERNOON AND TONIGHT COULD PRODUCE GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST
THURSDAY. LOCALLY HEAVY RAINFALL AND FLOODING ARE POSSIBLE...
ESPECIALLY OVER THE VICTORIA CROSSROADS REGION AND COASTAL BEND.
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL DECREASE FRIDAY AND
FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
76/87
Flash Flood, Nueces
- When
- May 31, 11:45 PM CST to 11:59 PM CST
- Where
- Nueces County, Corpus Christi
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Nearly 12 inches of rain fell across west-central Corpus Christi during the late night hours of May 31st and the early morning hours of June 1st. The Corpus Christi International Airport recorded a 24 hour rainfall total of 11.47", establishing a new all time 24 hour precipitation record. Numerous city streets became flooded, along with portions of Highway 44, North Padre Island Drive (Highway 358) and Interstate 37. Numerous cars became stranded in high water. There was one indirect fatality when a 51 year old woman abandoned her flooded vehicle and began walking on the shoulder of Highway 358. The woman was struck and killed by a van exiting Highway 358. The flooding began at roughly 2345 CST on May 31st and continued through roughly 0615 CST on June 1st. Please reference June Storm Data for damage estimates and an episode narrative.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Ohio, May 31, 2006$311,000 · 50 kt wind · 14 events
- Heavy Rain in Kansas, May 31, 2006$205,000 · 1 event
- Tornadoes and Damaging Winds in Indiana, May 31, 2006$25,000 · F0 · 5 events
- Hail and Damaging Winds in New York, May 31, 2006$25,000 · 50 kt wind · 4 events
- Damaging Winds in Vermont, May 31, 2006$25,000 · 50 kt wind · 3 events
- Flash Flood and Hail in Kentucky, May 31, 2006$16,000 · 1 in hail · 12 events
- Damaging Wind in Tennessee, May 31, 2006$25,000 · 60 kt wind · 1 event
- Tornadoes and Flash Flood in Illinois, May 31, 20061 injured · F0 · 11 events
- Hail in Colorado, May 31, 20061.75 in hail · 16 events
- Damaging Wind in Tennessee, May 31, 2006$20,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 31, 2006$20,000 · 60 kt wind · 1 event
- Hail and Damaging Wind in New York, May 31, 2006$15,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512881.